My Home Remedies

Restless Leg Syndrome Home Remedy Comments

8 Comments for the Restless Leg Syndrome Home Remedy

sam

A real good bit of advice for my other RLS brothers and sisters: Do NOT let them put you on Ropinerole. You will become an addict. If you miss a pill the restless legs will come back on you tenfold. It became restless body syndrome. If I did not take the pill on time even my arms and head would begin to move. To get off of it took me two months of gradually shaving away at the pills - and even then i would have to stop at times at certain levels. This may be a great drug for Parkinson's - but PLEASE tell them NO if they give it too you for restless legs. If I could sue them I would. It was so bad I made sure to carry some with me everywhere in case I got stuck somewhere without them. Imagine your worst restless leg feeling - then imagine being somewhere where you cannot move so the pressure builds until you feel like screaming. This was how it felt if I did not take it on time. I have had a year of misery and arguing with the doctor and had to come off of it by myself. Then for weeks after my restless legs were very bad and have now gradually gotten back to where it was to start with. DONT TAKE IT!!! Now I am working on vitamins and exercise which is making it liveable. But stay away from Ropinerole. It will make you feel like a junkie.

8 comments | Post a comment

Anonymous

How do you get off the Ropinerole? I am up to 5 mg. which is the maximum dose. If I do not take it on time, it will be a hellish night.

Fellow Sufferer

Oh my goodness!! No wonder my RLS has turned into restless body!!! I can't stand it! I only take .5-1mg at night, but I don't want this getting worse! I slept fine after I had surgery and was taking Oxycodone, but that's not a good alternative since it's so addicting.

Dee

OMG this is exactly what is going on with me. I was told to get off Requip/Rhopineral for RLS because of the serious side effects that included corornary artery spasms and retinal issues. In doing so, I have been absolutely crazed for the last 2 weeks when I would go to bed. It was hell on earth. i would give in and take it again. I use to take 1 tablet twice a day (AM & PM). I have successfully gotten off of it for the AM but in the PM I want to scream if I do not take it on time. I started taking magnesium two weeks ago...building from 2 tablets once a day to 2 tablets three times a day. I stopped the Requip/Rhopineral totally last Friday but have given in about 2AM every night since just so I could stop pacing the floors and get some sleep and attempt to go to work. I was happy to see this post and know that others have had the same issue. Tonight I am going to take the magnesium and half a Requip and see if it works that way for a week or more. Then go to a quarter pill for a few weeks and then finally to zero. I also carried pills with me just in case I was stuck out at a dinner party or at a class in the evening so I could pop the pill and be able to sit there for the night. I will still carry them but cut into the dose that is working for now. My hope is to be off this dreadful medicine by the end of the summer. Please do not ever get onto Requip/ Rhopineral ever...it is not worth the agony and the absolute addiction to it.
Good luck to anyone in this position...

KH

I couldn't agree more. I was given Requip for early stages of Parkinsons and RLS. It eventually saturated my brain, causing me to go into a full-blown paranoid delusional state for months. I thought everyone was trying to kill me and it nearly drove me to an early grave. I thank the Lord for delivering me from torment when my dr. weaned me off this drug. I came back to my senses the day of my daughter's wedding. Warn others of this possibility!

Anonymous

gluten is your problem. getting gluten out of your diet is not easy but it cures so many health problems.

Anonymous

Now Im nervous. I have been taking requip for about 6 years and thought it was a miracle drug. Now I feel that Im addicted and I had to increase the dose to get the effects that the beginner dose gave me. This is hell on earth. I went shopping today and spent 7 hrs. driving time in a car. I made sure I had a pill with me when I left home. No matter where I go I have my requip. The requip helps but I still suffer. Tonight I started iron, calcium magnesium. I will take this for a while then I will try to get off of the requip. This is frightening BUT to be honest I almost choose addiction and all the other side effects that go along with it than to suffer night after night with the RLS. I work like most of you and I have to sleep. I have been taking ambiem 3 nights a week just so I can rest to work. This could cause one to lose their sanity. I tried to club soda in the early day when my RLS was mild and it helped, but not anymore. I have a warming mattress cover and it feels good but it doesnt help my RLS. Ive tried just about everything except for the squat exercises. I take prozac now at one time I took zoloft, I noticed know difference with either one, however if I take phenergan it makes my legs 10 x worse.

RLS is said to possibly be an iron defficency and effects our dopamine output. I have spasmodic dysphonia which is a neurological disorder as well, could there be a link? I wonder how many people who suffer from dystonia also have RLS. There are times that I am so tired that I drag into work, I can hardly think straight. Maybe is from no sleep and maybe its because of the requip or a combination who knows. I pray that more research is being done for this. Many suffere depression, insomnia and anxiety as a result of this. Its to discuss this with others who understand. I wonder if there is a place to chat? My heart goes out to all who suffer. Feel free to get in touch with me if you want. Im beth at kyphantom94@yahoo.com ps. make sure you mention the RLS in the subject so I dont delete.

Kathy

Is Requip the same as mirapexin which I was prescribed. I only took a low dose and after a while I started fainting shortly after taking it. I am currently looking for other remedies. My doctor has prescribed Zopiclone to help me sleep, but I can only take it twice a week as its very addictive. I am gluten intolerant and not having gluten does not help my restless legs neither does cutting out caffeine or dairy products! All the stretching in the world does not help when I am bad,as soon as I try to lie down to sleep the 'pain' comes back again. Iron supplements have been of help, however I can still suffer even when I am ok.
Thanks for listening.

Jeff

So Sam (original poster), if the drug was working, why did you want to come off of it? I mean the point of taking it was to relieve the RLS. Of course if you missed a pill you would suffer - you are not supposed to miss taking a medication that you need. I just do not understand.

Post a comment

Share your name (optional):